Florida, 2005

Hail in Florida, December 24, 2005

December 24, 2005 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 24, 11:25 AM EST, 20 minutes earlier.

Area forecast discussion, Dec 24, 11:25 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1125 AM EST SAT DEC 24 2005

.SHORT TERM...WARM FRONT MAKING ITS WAY NORTHWARD FROM THE COASTAL
WATERS INTO THE FLORIDA PANHANDLE AND BIG BEND AREAS...WITH A SHARP
TEMPERATURE GRADIENT...15+ DEGREES...EVIDENT FROM THE COAST INTO THE
INLAND AREAS. INITIAL BAND OF MOSTLY LIGHT PRECIPITATION HAS MADE
ITS WAY INLAND ACROSS THE AREA THIS MORNING...ASSOCIATED WITH THE
FIRST SHORT WAVE RUNNING OUT AHEAD OF THE MAIN SYSTEM TO THE WEST.
THE CONTINUING UNCERTAINTY IN THE FORECAST IS JUST HOW UNSTABLE THE AIR
MASS WILL BECOME AS THE WARM FRONT CONTINUES TO MOVE NORTHWARD THIS
AFTERNOON. SPC KEEPS US IN A SLIGHT RISK...WITH IMPRESSIVE HELICITY
VALUES TO THE WEST...WHERE THE PRE FRONTAL SQUALL LINE CONTINUES TO
TAKE SHAPE ACROSS MISSISSIPPI AND EASTERN LOUISIANA. MODIFIED
SOUNDING SHOWS RELATIVELY LOW VALUES OF CAPE AND LI...AND CURRENT
THINKING IS THAT EVEN WITH RELATIVELY FAVORABLE DYNAMICS AND WIND
SHEAR...INSTABILITY WILL REMAIN LIMITED...ESPECIALLY OVER INLAND
AREAS. THUS THE MAIN AREA OF CONCERN FOR LATER THIS AFTERNOON AND
TONIGHT WILL BE THE COASTAL WATERS AND IMMEDIATE COASTAL AREAS...AS
HAS BEEN THE CASE IN PAST EPISODES. HOWEVER...WE WILL CONTINUE TO
KEEP A CLOSE WATCH THIS AFTERNOON AND EVENING.

&&

.MARINE...WINDS AND SEAS WILL CONTINUE TO INCREASE...AND WILL BE
WATCHING FOR POSSIBLE SCA CONDITIONS LATER THIS EVENING...FOR NOW
WILL CONTINUE THE SCEC.WINDS AND SEAS ARE EXPECTED TO REMAIN HIGH
BEHIND THE FRONT THROUGH MOST OF MONDAY...BEFORE HIGH PRESSURE
FINALLY BUILDS ACROSS THE COASTAL WATERS ON TUESDAY.

&&

.FIRE WEATHER...NO CONCERNS THROUGH THE WEEKEND. WILL BE WATCHING
FOR POSSIBLE RED FLAG CONDITIONS ON MONDAY.

&&

.AVIATION...EXPECT PREVAILING VFR CEILINGS THIS AFTERNOON. HOWEVER...BRIEF
MVFR CONDITIONS WILL BE POSSIBLE AS SCATTERED LIGHT TO MODERATE
SHOWERS CONTINUE DEVELOP AHEAD OF THE APPROACHING COLD FRONT. BY
EVENING...EXPECT CONDITIONS TO START TO DETERIORATE AS CIGS DROP TO
IFR IN RAIN AND ISOLATED STRONG THUNDERSTORMS ASSOCIATED WITH THE
APPROACHING FRONT.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

PUBLIC/MARINE...DUVAL
AVIATION/FIRE WEATHER...GODSEY
Hazardous weather outlook, Dec 24, 3:45 AM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 AM EST SAT DEC 24 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-251100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
345 AM EST SAT DEC 24 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF THE
AREA TONIGHT...

.DAY ONE...A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD
FRONT WILL APPROACH THE REGION FROM THE WEST TODAY AND TONIGHT...
MOVING THROUGH THE AREA ON SUNDAY MORNING. NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT...AND
SOME OF THESE STORMS COULD APPROACH SEVERE LIMITS TONIGHT...
ESPECIALLY NEAR THE COAST WHERE THE INSTABILITY WILL BE GREATEST.

THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY AT AREA BEACHES.

WIND...WAVE...AND TIDAL CONDITIONS SUPPORT DANGEROUS RIP CURRENTS
TODAY. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE
WATER.

WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS DANGEROUS FOR ALL
LEVELS OF SWIMMERS. EVEN THOSE USING SURF OR BOOGIE BOARDS ARE URGED
TO USE EXTREME CAUTION. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE
ENTERING THE SURF.

.DAYS TWO THROUGH SEVEN...AFTER A MOSTLY CLOUDY AND COOL DAY WITH
ISOLATED SHOWERS ON SUNDAY...HIGH PRESSURE WILL BUILD BACK INTO THE
REGION FOR THE EARLY PART OF NEXT WEEK. THE NEXT COLD FRONT WILL
APPROACH THE REGION ON WEDNESDAY OR THURSDAY...WITH THE NEXT CHANCE
FOR SHOWERS OR STORMS AT THAT TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

17-GOULD

The radar

The Eglin Afb radar (KEVX), 40 km away, was scanning. The volume nearest the first event began at 16:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bay

When
December 24, 11:45 AM EST to 11:50 AM EST
Where
Bay County, Lynn Haven
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
30.267, -85.683

A WJHG-TV meteorologist reported penny size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488999.